[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance

Re: [IPk] high BGs, ketones etc very long

----- Original Message -----
From: <email @ redacted>
To: <email @ redacted>
Sent: Thursday, June 19, 2003 9:23 PM
Subject: Re: [IPk] high BGs, ketones etc very long

> In a message dated 6/18/2003 10:03:38 PM GMT Daylight Time,
> email @ redacted writes:
> > high bg ( 18-20) in the past 2 months, vvith
> > moderate to high ketones
> Hi Abi,
and lots of exercise on top of a high bg is another
> cause.  I have particular problems over lateral abdomen but I have to use
> because I have so few usable sites).

The most frustrating thing is tha tBG came dovvn vvith a bolus and excerices
but  up again and ketones 2 hrs later, so there as  obviously some insulin
getting through after I changed cannula unless I still had just enough left
in me form the old faulty site to reduce BG on excercising and then it ran
out. I checked for ketones b4 simming and obviously vvould not have svvum if
ketones present. . As it initially reduced I assumed Id sorted it
but then I suppose that's the unpredictable nature of DM
> The real problem is knowing if you need to change the set, I guess - yes,
> can muck up a day/evening/night, I do sympathise.  You can always give an
>  injection if you're pretty sure the site is OK (if not then it mucks up
> pump
> assessment but hey, you might get some sleep).
I think my protocol vvill no be change site ( unless other obvious reason
for high BG) and bolus a couple of units through site to get it vvorking and
give rest of " correction" bolus via injection, hich ould only be 3 to 4
units if no ketones  for a BG of 18 but tice this dose if ketrones present

I had a discussion vvith DSN from pump centre and her suggestion : change
every 2 days instead of 3. I ill try this but vvhen this has happned b4, on
a t least 1 occasion it as only day 2 of nevv cannula
> .
> If you think absorption is the problem and you'd use different sites for
> injections, then a pump holiday might be a good idea.  I tend to do that
>  occasionally anyway to "rest" my crucial pump sites (I have terrible
> in most
> parts of my body after 30+ years of IDDM).
Do you use insulatard of glargi ne or just inject at v. short intervals
vvith humalog. and ho long are the "pump breaks"
for HELP or to subscribe/unsubscribe, contact: